I've been on Clomid for the past four cycles and I've experienced the exact same thing with AF going from 5 or six days to 3 days. I just turned 41 so I was thinking it could be perimenopause to, but all the research I've done indicates that Clomid can definately do this to you. I'm actually seeing my OB on Thursday so I'm going to ask him about this. I also notice that my O date is almost a whole week later the past two cycles, which doesn't make any sense at all to me because I thought Clomid was supposed to move up your O date. I got pregnant last year on my own and O'd on my own, but because of my age, OB thought I should try Clomid, but now I'm thinking I'd be better off on my own. I'll let you know if I get any good info from my OB on Thursday.
That's the downside to the internet, isn't it, reading about a condition that sounds like it could be applicable in your case because of the shared symptoms.
II wonder if it might be a side effect of the Clomid. I've read that it thins the uterline lining so theoretically, it could cause lighter periods. And perhaps it did affect your cycle by you starting on Day 3 instead of Day 5.
Amanda, may I ask please, why your doctor put you on Clomid? I'm wondering because you were getting pregnant without it. Why did your Dr. not put you on progesterone cream instead?
I'm going to my fertility clinic appt. this Friday and I'm going to be asking the Dr. about it. I've read a little about it and it seems like a common prescription. I'm a little fearful about my Dr. prescribing it for me. I can see it being helpful for women who have trouble conceiving but I have yet to read anything to convince me that it would benefit women who can conceive (but miscarry.) I can share with you what I learn on Friday.
Fortysgirl - The first 3 rounds I was on clomid days 5-9, and it delayed my O as well. Instead of getting a positive OPK on CD 11 or 12, I have now been getting them CD 14 or 15. I just started with a new OB who changed me this cycle to clomid day 3-7. I will let you know if it makes a difference. I hope the shorter periods are indeed a result of the clomid, and I look forward to hearing what your Dr. says. I am also beginning to think I was doing much better on my own.
Miranda - I am on clomid after having a cycle where my luteal phase was shorter by 3 or 4 days then normal. There is also a theory that clomid can give you a "better quality egg". My last OB said it can help the follicles mature faster, therefore better egg. It also increases progesterone, and there is some controversy as to whether the progesterone creams or prometrium (which I am also on) really work.
I discussed it with my new OB and she continued the prescription. She didn't seem very concerned that I had not conceived after 3 rounds of it, but again she did seem to feel it was far better to start it on day 3 instead of day 5. We shall see I guess. I am also very curious to hear what your Dr. says about it. I don't see my OB again until the 17th.
I don't know much about this, but I think Clomid may not be great for us after 35 - it's just a gut feeling based on internet research and what my RE told me.
Have you asked your OB about progesterone suppositories to lengthen your luteal phase?? Make sure its all natural progesterone:))
Everyone is different, so I am not sure if this is helpful, but I went through menopause at 38 and my periods did the opposite. They got closer together and longer. They would come about every 2 weeks for about 8 to 10 days. I bled pretty much all the time (it seemed) for those last 6 months. Then, one day it just never showed up anymore. Maybe other who have gone thru menopause have had different experiences, but my other friends who have gone thru menopause were more like me....their period got worse, not lessened.
Hope it is the clomid!
Thanks Lisa. That information you dug up on clomid over 35 is one of the things I am going to talk to her about next week. I find it odd I had no problem conceiving when I wasn't on it, but now after 3 full cycles of it, nothing. I do take progesterone, but I take it orally. Its a drug called prometrium, so I highly doubt it's all natural. I am seriously considering a naturopath Dr. here as well. Its so hard to know what the right thing to do is. I am a bit scared to go off all of this stuff as I am petrified of conceiving again and having another loss. I am on the waiting list to see an RE, but that is still close to a year away. I think I am getting panicky with my 40th birthday getting so close now. Thanks for the info, I always appreciate it!!